Hail, Dundy
- When
- May 7, 12:30 PM MST
- Where
- Dundy County, Benkelman
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.050, -101.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 7, 12:15 PM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 115 PM MDT SAT MAY 7 2005 .DISCUSSION...THE PRIMARY FORECAST CONCERN WILL BE THUNDERSTORM CHANCES THROUGH THE FIRST PERIOD AS 500 MB TROUGH MOVES EAST/NORTHEAST INTO SOUTH DAKOTA OVER THE WEEKEND. 12Z MAP ANALYSIS/WATER VAPOR INDICATED A LARGE MID/UPPER TROUGH OVER THE ROCKIES AND 500 MB HEIGHT FALLS WOULD SUPPORT AN EAST/NORTHEAST MOVEMENT AS INDICATED BY THE SHORT RANGE MODELS. EXPECT THUNDERSTORM DEVELOPMENT ALONG/EAST OF DRY LINE THIS AFTERNOON AND AGREE WITH PREVIOUS THINKING OF KEEPING A MENTION THROUGH AT LEAST 06Z IN THE EASTERN ZONES AS INSTABILITY AXIS IS SLOW TO MOVE OUT. THE BEST FORCING APPEARS TO REMAIN NORTH OF THE AREA SO SCATTERED POPS EARLY TRENDING TO SLIGHT CHANCE THROUGH AROUND 06Z IN THE EAST. KEPT A SLIGHT CHANCE MENTION ACROSS THE EXTREME NORTHWEST ZONES THROUGH THE EVENING HOURS WITH WIDELY SCATTERED DEVELOPMENT EARLY THIS AFTERNOON ALONG EASTERN PERIPHERY OF MID/UPPER TROUGH. WILL LEAN TOWARDS THE WARMER MET FOR LOWS ONCE AGAIN WITH EXPECTED MIXING/CLOUDS. KEPT A SLIGHT CHANCE MENTION SUNDAY AFTERNOON WITH HIGHEST POPS ALONG ACROSS EXTREME SOUTHWEST NEBRASKA. LIMITED INSTABILITY SO ONLY A MENTION OF SHOWERS/LIGHT RAIN THROUGH THE EVENING HOURS AS MOISTURE WRAPS AROUND MID LEVEL CIRCULATION ACROSS EASTERN SOUTH DAKOTA WITH ONLY LIGHT AMOUNTS OF QPF EXPECTED. EXPECT DRY WEATHER AS TROUGH MOVES EAST/NORTHEAST LATE SUNDAY NIGHT AND LASTING THROUGH EARLY WEDNESDAY BEFORE ANOTHER SIGNIFICANT TROUGH MOVES INTO THE ROCKIES LATE IN THE PERIOD. TEMPERATURES IN THE LOW/MID 70S ON MONDAY SHOULD WARM INTO THE 80S TUE/WED AHEAD OF THE NEXT SYSTEM. DAYS 4-7(WED-SAT)...500 MB TROUGH BUILDS INTO THE GREAT BASIN AREA AND APPROACHES THE ROCKIES ON WED WITH LEE TROUGH NEAR THE KANSAS/COLORADO BORDER. EXPECT PLENTY OF DRYING IN THE THE LOW/MID LEVELS WITH SOUTHWEST FLOW THROUGH A DEEP LAYER...HOWEVER WILL KEEP A 20 POP ACROSS THE AREA FOR NOW WITH UNCERTAINTY OF DRY LINE/COLD FRONT POSITION. EXPECT WARM TEMPS ON WED AND TREND COOLER THU-FRI ALTHOUGH PLENTY OF UNCERTAINTY REMAINS WITH TIMING/LOCATION. GFS IS TRENDING MUCH FURTHER SOUTH WHEN COMPARED TO THE ECMWF WHICH LEADS TO LOW CONFIDENCE IN POPS/TEMPS THROUGH THE REMAINDER OF THE FORECAST PERIODS WITH DIURNAL CHANCES FOR THUNDERSTORMS THROUGH FRIDAY AND INTRODUCE SAT DRY AND SLIGHTLY WARMER. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && MCGUIRE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SAT MAY 7 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1045 AM MDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM MDT THIS AFTERNOON EAST OF A LINE FROM MCCOOK NEBRASKA TO GOVE KANSAS. INSTABILITY AND WIND SHEAR PARAMETERS ARE FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS INCLUDING SUPERCELLS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG THUNDERSTORM WINDS. IN ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT. A SURFACE DRYLINE WILL BECOME INCREASINGLY WELL-DEFINED THIS AFTERNOON ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA. BY MID-AFTERNOON...THIS FEATURE IS FORECAST TO MOVE EAST AND BE POSITIONED ALONG A LINE FROM MCCOOK NEBRASKA TO OBERLIN TO HOXIE TO GOVE. THE DRYLINE IS EXPECTED TO STALL IN THIS LOCATION THROUGH THE EARLY EVENING HOURS. ANY STORMS WHICH FORM ARE FORECAST TO SHOW AN INITIAL STORM MOVEMENT TO THE NORTHEAST AT AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PART OF THE TRI STATE AREA SUNDAY AFTERNOON...MAINLY NORTH OF INTERSTATE 70. THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WIND. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE TRI STATE AREA NEXT WEEK FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING EAST OF A LINE FROM MCCOOK NEBRASKA TO OBERLIN TO HOXIE TO GOVE. FS/DLF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1258 PM MDT SAT MAY 7 2005 NEZ081-080200- RED WILLOW- 158 PM CDT SAT MAY 7 2005 ...SEVERE THUNDERSTORM WATCH 223 IN EFFECT FOR THE FOLLOWING COUNTIES IN THE TRI-STATE AREA UNTIL 9 PM CDT... IN NEBRASKA... RED WILLOW. HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. DLF
The Goodland radar (KGLD), 77 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454250.